Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 79, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 6, 2010, 6:16 AM EDT for McKean County, Warren County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2010, 6:16 AM EDT (10:16 UTC)
- Expired
- Jun 6, 2010, 7:00 AM EDT
- In force
- 44 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties McKean County, PA, Warren County, PA
The radar
The State College radar (KCCX), 125 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:03 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:35 AM EDT, 41 minutes earlier.
Area forecast discussion, Jun 6, 5:35 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 535 AM EDT SUN JUN 6 2010 .SYNOPSIS... A FAST MOVING FRONTAL SYSTEM WILL PRODUCE THUNDERSTORMS AND POTENTIAL SEVERE WEATHER OVER THE STATE THIS MORNING. COOLER DRIER AIR SHOULD DOMINATE THE FIRST PART OF THE COMING WEEK. A SHORT WAVE COULD BRING SOME RAIN WEDNESDAY. THE SUBTROPICAL RIDGE TRIES TO BUILDS BACK INTO OUR AREA LATER THIS WEEK. AS THIS RIDGE BUILDS...MOISTURE WILL INCREASE BRINGING A RETURN OF SHOWERY AND MORE HUMID WEATHER TOWARD THE WEEKEND ALONG WITH SLIGHTLY ABOVE NORMAL TEMPERATURES. && .NEAR TERM /UNTIL NOON TODAY/... UPDATED GRIDS TO SHOW TIMING OF POTENTIAL SEVERE MOVING ACROSS PA THIS AM INTO EARLY AFTERNOON. STORMS WILL LIKELY BE SUPERCELLS. WE HAVE REPORTS THAT THE FEW STORMS IN OHIO WERE TRAGICALLY DEADLY. THE SATELLITE DATA SHOWS THE COLD TOPS OVER OHIO...RADAR SHOWS A LINE OF STORMS IN OHIO TOO. THE 4KM NAM SUGGESTS THIS LINE WILL HOLD TOGETHER AND A BROKEN LINE OF STORMS WILL ENTER PA BETWEEN 1000 AND 1100 UTC. EXPECT THE POTENTIAL FOR SHOWERS AND STRONG THUNDERSTORMS MAINLY AFTER 0600 AM THIS AM. THE 4KM NAM AND THE CURRENT SATELLITE/RADAR SUGGEST THAT A BROKEN LINE OF PERSISTENT THUNDERSTORMS SHOULD ENTER PA THIS MORNING. THE BEST CHANCE OF THESE STORMS IN THE 4KM NAM IS BETWEEN ABOUT 700 AM THROUGH ABOUT 1 PM. IN FACT BY ABOUT 2 PM THE NAM SHOWS THE LAST BIG "CELL" OVER LANCASTER COUNTY. BOTH THE NAM 4KM AND HRRR SUGGEST THE MODE OF CONVECTION WOULD BE LARGE PERSISTENT STORMS...SUPERCELLS. THE SREF...AT 32KM SUGGESTS THE TIMING IN THE NAM IS PRETTY GOOD. PEAK TIME IN WEST 7AM TO 10 AM AND IN THE CENTRAL AREAS 8-12 AM AND 11 AM TO 1 PM IN THE SOUTHEAST. THE HRRR IS A BIT SLOWER...CLEARS OUT THE CONVECTION IN SOUTHEASTERN AREAS AFTER 1900 UTC. THE HRRR SHOWS WEAK CONVECTION IN WESTERN PA AND GETS IT VERY ORGANIZED FOR EASTERN PA. SUBTLE DIFFERENCES IN THE 3KM HRRR AND 4KM NCEP NAM. THE NAM/SREF/GFS ALL SHOW A STRONG LOW-LEVEL JET...HIGH SHEAR. THE 850 HPA WINDS ARE SUCH THAT ANY VERTICAL DEVELOPMENT...WILL...BE ABLE TO TAP 50 TO 60 KT WINDS. && .SHORT TERM /NOON TODAY THROUGH 6 PM MONDAY/... MOST OF THE THUNDERSTORMS AND STRONG TO SEVERE STORMS SHOULD BE MARCHING ACROSS CENTRAL AND EASTERN PENNSYLVANIA IN THE EARLY AFTERNOON. BY LATE AFTERNOON MOST OF THE SIGNIFICANT CONVECTION SHOULD BE TO OUR EAST. TIMING IN THE 4KM NAM AND 3KM HRRR SUGGEST MOST OF THE ACTIVITY SHOULD BE TO OUR EAST BY 1900 UTC. THE TIMING HERE SUGGESTS THOUGH WINDY...THE AFTERNOON IN WESTERN AREAS AND THE EARLY EVENING SHOULD BE MAINLY RAIN FREE BEHIND THIS RAPID MOVING LINE. COOLER DRIER OVERNIGHT SUNDAY SUGGEST A PLEASANT NIGHT TO OPEN THE WINDOWS AND LET THE REFRESHING BREEZES IN. THE SREF/NAM/GFS ALL SHOW STRONG NORTHWEST WINDS TONIGHT INTO EARLY MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MONDAY...THE TROUGH AND COOL DRY AIR SHOULD TAKE HOLD MONDAY SO MONDAY NIGHT SHOULD BE COOL. TUESDAY...STILL NW FLOW AND ENSEMBLES SHOW -1SD 850 TEMPERATURES. SHOULD BE ANOTHER RELATIVELY DRY PLEASANT DAY. WED...850 TEMPS RETURN TOWARD NORMAL AND THE PW VALUES BEGIN TO RISE. WE SHOULD BE NORTH OF A WEAK FRONTAL BOUNDARY. THE SUBTROPICAL RIDGE OVER THE WESTERN US IS FORECAST TO BE PROGRESSIVE AND BUILDING BACK INTO THE EASTERN US. FORTUNATELY THE CLOSED 5940M CONTOUR STAYS IN THE SOUTHWESTERN US. A SHORTWAVE COMING IN THE NW FLOW COULD TRIGGER A PERIOD OF RAIN AND SHOWERS THUS KEEPING THIS DAY A TAD COOLER THAN GUIDANCE. THU-SAT...A TROUGH DROPS INTO THE WESTERN US DURING THIS TIME PERIOD. THUS THE SUBTROPICAL RIDGE BEGINS TO BUILD OVER THE EASTERN US. THIS WILL PROVIDE ABOVE NORMAL 850 HPA TEMPERATURES WITH INCREASED PW. THE PW VALUES GET ABOVE NORMAL BY LATE FRI-SAT WHICH NORMALLY GIVES US INCREASED SHOWER POTENTIAL. 1SD ABOVE NORMAL PW IS A GOOD SIGN OF MUGGY WEATHER AND GOOD SCATTERED SHOWERS. THE 5880M CONTOUR GOES TO OUR NORTH. WITH GOOD AGREEMENT IT WOULD APPEAR WARMER MORE SHOWERY WEATHER IS HEADED OUR WAY. WE COULD END UP IN THE RING OF FIRE PERIPHERY OF THE SUBTROPICAL RIDGE FRIDAY INTO SUNDAY. && .AVIATION /10Z SUNDAY THROUGH THURSDAY/... SEVERE THUNDERSTORMS POSSIBLE OVER PA 1000-1800 UTC... MOSTLY VFR AND AREAS OF MVFR AT THIS TIME OVER THE STATE. HOWEVER...THERE IS SOME SHOWER ACTIVITY IN NORTHWESTERN PA AND THERE IS A LINE OF STRONG THUNDERSTORMS IN THE MIDWEST RACING EAST. PLEASE CHECK RADAR BEFORE FLYING AS SEVERE STORMS ARE POSSIBLE. WE TRIED TO TIME THE SEVERE STORMS IN OUR TAFS. CLEARLY THERE WILL BE IFR/MVFR WITH STORMS. STRONG WINDS...GUSTY WINDS...HAIL COULD BE A THREAT ALONG WITH STRONG WIND SHEAR. THE ACTIVITY WILL RACE EASTWARD THIS MORNING. BETTER CONDITIONS THIS AFTERNOON AS THINGS SHOULD IMPROVE LATE MORNING WEST TO EAST. IT WILL BE BREEZY BEHIND THE COLD FRONT SUNDAY AFTERNOON. SHOULD BE A GREAT EVENING FOR FLYING. CONSIDERABLY DRIER CONDITIONS TO FOLLOW THE FRONT SUNDAY NIGHT. MAINLY LOOKING AT GREAT FLYING CONDITIONS NEXT WEEK...BUT THERE COULD BE SOME SHOWERS AND STORMS TOWARD MIDWEEK WITH AN UPPER LVL TROUGH. OUTLOOK... SUN...SCT MVFR IN SHRA/TSRA. MVFR CIGS WEST/CENTRAL. FROPA. BREEZY. MON...VFR. TUE...VFR. WED...VFR WITH OCNL MVFR IN SCT SHRA/TSRA. THU...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR PAZ004>006-010-011. && SYNOPSIS...GRUMM NEAR TERM...GRUMM SHORT TERM...GRUMM LONG TERM...GRUMM AVIATION...GRUMM/MARTIN
Hazardous weather outlook, Jun 6, 3:04 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 304 AM EDT SUN JUN 6 2010 PAZ012-018-019-025>028-033>037-041-042-045-046-049>053-056>059- 063>066-070715- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 304 AM EDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ004-005-010-011-070715- WARREN-MCKEAN-ELK-CAMERON- 304 AM EDT SUN JUN 6 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 270 IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ006-070715- POTTER- 304 AM EDT SUN JUN 6 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ...THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ017-024-070715- CLEARFIELD-CAMBRIA- 304 AM EDT SUN JUN 6 2010 ...TORNADO WATCH 270 IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LAMBERT
In the hours before
Special weather statement, Jun 6, 1:58 AM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
158 AM EDT SUN JUN 6 2010
PAZ004-005-060700-
MCKEAN PA-WARREN PA-
158 AM EDT SUN JUN 6 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN AND WESTERN
MCKEAN COUNTIES THROUGH 3 AM EDT...
AT 153 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR
WATERFORD TO 4 MILES SOUTHWEST OF SPARTANSBURG TO OIL CITY...MOVING
NORTHEAST AT 60 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR
TIDIOUTE...SPRING CREEK...AND COLUMBUS AROUND 205 AM...LOTTSVILLE...
GARLAND...AND BEAR LAKE AROUND 210 AM...YOUNGSVILLE...AND SUGAR GROVE
AROUND 215 AM...CHAPMAN STATE PARK AROUND 220 AM AND WARREN AROUND
225 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 59...STATE ROAD 446.
LAT...LON 4200 7834 4197 7834 4162 7894 4163 7962
4200 7962
FORECASTER: LAMBERTSpecial weather statement, Jun 6, 4:10 AM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 AM EDT SUN JUN 6 2010
PAZ037-041-042-060845-
NORTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
410 AM EDT SUN JUN 6 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL
LYCOMING...NORTHWESTERN SULLIVAN AND SOUTHEASTERN TIOGA COUNTIES
THROUGH 445 AM EDT...
AT 406 AM EDT...A STRONG THUNDERSTORM WAS NEAR CANTON...MOVING
RAPIDLY TO THE EAST NORTHEAST AT 65 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM
WILL BE NEAR SHUNK AROUND 415 AM AND OVERTON AROUND 425 AM.
THIS WILL IMPACT STATE ROAD 14.
LAT...LON 4164 7688 4161 7688 4157 7643 4156 7643
4145 7691 4161 7701 4165 7689
FORECASTER: LAMBERTSpecial weather statement, Jun 6, 6:02 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
602 AM EDT SUN JUN 6 2010
PAZ004-061045-
WARREN PA-
602 AM EDT SUN JUN 6 2010
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY THROUGH 645 AM
EDT...
AT 557 AM EDT...A STRONG THUNDERSTORM WAS 5 MILES NORTHEAST OF
CAMBRIDGE SPRINGS...MOVING RAPIDLY TO THE EAST NORTHEAST AT 70 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GRAND VALLEY AROUND 610 AM...COLUMBUS AROUND
615 AM...LOTTSVILLE AROUND 620 AM...SUGAR GROVE AROUND 625 AM...
RUSSELL AROUND 630 AM AND SCANDIA AROUND 635 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4200 7892 4185 7891 4183 7896 4174 7897
4170 7962 4199 7963 4201 7950
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:10 PM EDT | Special Weather Statement | CTP | Adams | 35 min |
| Jun 5, 8:41 PM EDT | Special Weather Statement | CTP | York | 34 min |
| Jun 6, 1:58 AM EDT | Special Weather Statement | CTP | Warren | 62 min |
| Jun 6, 2:06 AM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter, Warren | 69 min |
| Jun 6, 4:10 AM EDT | Special Weather Statement | CTP | Sullivan | 35 min |
| Jun 6, 6:02 AM EDT | Special Weather Statement | CTP | Warren | 43 min |
| Jun 6, 6:33 AM EDT | Tornado Warning | CTP | McKean, Warren | 42 min |
| Jun 6, 6:40 AM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Warren | 65 min |
| Jun 6, 7:15 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 45 min |
| Jun 6, 7:41 AM EDT | Areal Flood Advisory | CTP | McKean, Potter | 109 min |
| Jun 6, 7:53 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter, Tioga | 67 min |
| Jun 6, 8:04 AM EDT | Special Weather Statement | CTP | Elk | 41 min |
| Jun 6, 8:41 AM EDT | Special Weather Statement | CTP | Cameron, Elk | 34 min |
| Jun 6, 8:50 AM EDT | Special Weather Statement | CTP | Clearfield | 55 min |
| Jun 6, 9:03 AM EDT | Special Weather Statement | CTP | Tioga | 42 min |
| Jun 6, 9:23 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton | 67 min |
| Jun 6, 9:34 AM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Columbia, Lycoming and 2 more | 86 min |
| Jun 6, 10:13 AM EDT | Special Weather Statement | CTP | Somerset | 77 min |
| Jun 6, 10:29 AM EDT | Special Weather Statement | CTP | Centre, Union | 91 min |
| Jun 6, 11:31 AM EDT | Special Weather Statement | CTP | Blair, Columbia, Huntingdon, Juniata, Mifflin, Montour and 4 more | 59 min |
| Jun 6, 11:48 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Snyder, Union | 57 min |
| Jun 6, 12:23 PM EDT | Special Weather Statement | CTP | Bedford, Cumberland, Dauphin, Huntingdon, Juniata, Perry and 1 more | 52 min |
| Jun 6, 12:48 PM EDT | Special Weather Statement | CTP | Northumberland | 27 min |
| Jun 6, 1:14 PM EDT | Special Weather Statement | CTP | Cumberland, Dauphin, Franklin, Lebanon, Perry, Schuylkill | 61 min |
| Jun 6, 2:22 PM EDT | Special Weather Statement | CTP | Lebanon | 23 min |
| Jun 6, 2:44 PM EDT | Special Weather Statement | CTP | Lancaster | 16 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.